Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 14, NWS Birmingham, AL

February 22, 2016Greene County, Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this river flood warning at Feb 22, 2016, 8:41 PM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Feb 25, 2016, 1:29 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Feb 22, 2016, 8:41 PM CST (02:41 UTC)
In effect from
Feb 25, 2016, 1:29 AM CST
Expired
Feb 28, 2016, 3:00 AM CST
In force
3 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.21 ft at Feb 24, 2016, 3:00 AM CST.

actionminormoderate909510002/2302/2402/2502/2602/2702/2802/29
Action stage
90 ft
Minor stage
90 ft
Moderate stage
102 ft
Major stage
105 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

363 
WGUS44 KBMX 230241
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
841 PM CST MON FEB 22 2016

...The National Weather Service in Birmingham has issued a Flood 
Warning for the following rivers in Alabama... 

  Black Warrior River At Selden Lock and Dam Affecting Greene...Hale 
  and Marengo Counties.

.Rainfall over the past 24 hours is producing water rises on the 
Black Warrior River at the Selden Lock and Dam and a flood warning 
is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-231441-
/O.NEW.KBMX.FL.W.0014.160225T0729Z-160228T0900Z/
/WLDA1.1.ER.160225T0729Z.160226T0600Z.160227T2100Z.NO/
841 PM CST MON FEB 22 2016

The National Weather Service in Birmingham has issued a 

* Flood Warning for 
  The Black Warrior River At Selden Lock and Dam.
* from late Wednesday night to late Saturday night...or until the 
  Warning is cancelled.
* At 8:15 PM Monday The stage Was 78.3 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by early Thursday morning and 
  continue to rise to near 92.6 feet by early Friday morning. The 
  river will fall below Flood Stage by Saturday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
10 follow-up statements
096 
WGUS84 KBMX 231448
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 AM CST TUE FEB 23 2016


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Rainfall on Monday is producing rises along the Black Warrior River. Additional
rainfall is expected Tuesday evening and night. This is forecast to send the
Black Warrior river at Selden into minor flood stage Thursday morning to afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-240248-
/O.EXT.KBMX.FL.W.0014.160225T1200Z-160226T0759Z/
/WLDA1.1.ER.160225T1200Z.160225T1800Z.160225T1959Z.NO/
848 AM CST TUE FEB 23 2016

The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Thursday morning to late Thursday night...or until the Warning
  is cancelled.
* At  8:15 AM Tuesday The stage Was 79.9 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by Thursday morning and continue 
  to rise to near 90.1 feet by early Thursday afternoon. The river 
  will fall below Flood Stage by early Thursday afternoon.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
230 
WGUS84 KBMX 240243
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 PM CST TUE FEB 23 2016


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Rainfall continues across much of central Alabama and water rises 
are expected on the Black Warrior River at Selden Lock and Dam... a 
flood warning remains in effect for the Black Warrior River At Selden 
Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-241443-
/O.EXT.KBMX.FL.W.0014.160225T1800Z-160226T1200Z/
/WLDA1.1.ER.160225T1800Z.160225T1800Z.160226T0000Z.NO/
843 PM CST TUE FEB 23 2016

...Flood Warning extended until Friday morning...The FLood Warning 
continues for the Black Warrior River At Selden Lock and Dam.
* from Thursday afternoon to Friday morning...or until the Warning is
  cancelled.
* At 8:15 PM Tuesday The stage Was 82.3 feet. 
* Flood Stage is 90 feet. 
* Forecast...The river is expected to rise to near Flood Stage early 
  Thursday afternoon.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
305 
WGUS84 KBMX 241539
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 AM CST WED FEB 24 2016


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

River observations continue to show rising water levels in response to rain
that occurred Monday through Tuesday night. A crest in minor flood stage 
is still forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-250339-
/O.EXT.KBMX.FL.W.0014.160225T0736Z-160227T2327Z/
/WLDA1.1.ER.160225T0736Z.160226T0600Z.160227T1127Z.NO/
939 AM CST WED FEB 24 2016

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* From late tonight to Saturday afternoon...or until the Warning is 
  cancelled.
* At  9:15 AM Wednesday the stage Was 85.6 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by after midnight tonight and 
  continue to rise to near 92.6 feet by early Friday morning. The 
  river will fall below Flood Stage by early Saturday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
235 
WGUS84 KBMX 242124
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST WED FEB 24 2016

...The flood warning continues for the Locust Fork at Sayre and 
at the Selden Lock and Dam on the Black Warrior River...

.Rainfall over the past 48 hours is producing water rises on the 
Locust Fork at Sayre and at the Selden Lock and Dam on the Black 
Warrior River. A flood warning remains in effect for the Locust 
Fork at Sayre and for the Selden Lock and Dam on the Black Warrior 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-250924-
/O.EXT.KBMX.FL.W.0021.000000T0000Z-160226T0420Z/
/SAYA1.1.ER.160224T2121Z.160225T0600Z.160225T1620Z.NO/
324 PM CST WED FEB 24 2016

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Locust Fork At Sayre.
* until Thursday evening...or until the Warning is cancelled.
* AT 2:00 PM Wednesday the stage was 24.4 feet. 
* Minor Flooding is forecast.
* Flood Stage is 25 feet. 
* Forecast...Rise above Flood Stage by late this afternoon and 
  continue to rise to near 27.5 feet by after midnight tonight. The 
  river will fall below flood stage by tomorrow late morning.

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-250923-
/O.EXT.KBMX.FL.W.0014.160225T0736Z-160228T0055Z/
/WLDA1.1.ER.160225T0736Z.160226T0600Z.160227T1255Z.NO/
324 PM CST WED FEB 24 2016

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* from late tonight to Saturday evening...or until the Warning is 
  cancelled.
* At  2:15 PM Wednesday The stage Was 86.9 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by after midnight tonight and 
  continue to rise to near 92.7 feet by early Friday morning. The 
  river will fall below Flood Stage by Saturday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
462 
WGUS84 KBMX 250322
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
922 PM CST WED FEB 24 2016


...The flood warning continues for the Locust Fork At Sayre and 
at the Selden Lock and Dam on the Black Warrior River...

.Rainfall over the past 48 hours is producing water rises on the 
Locust Fork at Sayre and at the Selden Lock and Dam on the Black 
Warrior River. A flood warning remains in effect for the Locust 
Fork at Sayre and for the Selden Lock and Dam on the Black Warrior 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-251522-
/O.EXT.KBMX.FL.W.0021.000000T0000Z-160226T0626Z/
/SAYA1.1.ER.160224T2215Z.160225T1200Z.160225T1826Z.NO/
922 PM CST WED FEB 24 2016

...Flood Warning extended until late Thursday night...The Flood 
Warning continues for
  The Locust Fork At Sayre.
* until late Thursday night...or until the Warning is cancelled.
* AT  8:00 PM Wednesday the stage was 25.8 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 25.0 feet. 
* Forecast...The river will continue rising to near 26.6 feet by 
  tomorrow morning . The river will fall below flood stage tomorrow 
  early afternoon .
* Impact...At 25.0 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-251522-
/O.EXT.KBMX.FL.W.0014.160225T0800Z-160227T2112Z/
/WLDA1.1.ER.160225T0800Z.160226T1200Z.160227T0912Z.NO/
922 PM CST WED FEB 24 2016

The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from late tonight to Saturday afternoon...or until the Warning is 
  cancelled.
* At  8:15 PM Wednesday The stage Was 88.0 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by after midnight tonight  and 
  continue to rise to near 93.3 feet by Friday morning. The river 
  will fall below Flood Stage by early Saturday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
384 
WGUS84 KBMX 251456
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CST THU FEB 25 2016


...The flood warning continues for the Black Warrior River at Selden 
Lock and Dam...

The Black Warrior River at Selden Lock and Dam remains in minor flood stage 
as of Thursday morning...with a crest expected to take place Friday morning.
Levels are then projected to exit below minor flood stage Saturday 
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-260256-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160228T0313Z/
/WLDA1.1.ER.160225T1232Z.160226T1200Z.160227T1513Z.NO/
856 AM CST THU FEB 25 2016

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Black Warrior River at Selden Lock and Dam.
* until Saturday evening...or until the Warning is cancelled.
* At  8:15 AM Thursday the stage Was 90.4 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 92.8 feet by 
  tomorrow morning . The river will fall below Flood Stage late 
  Saturday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
004 
WGUS84 KBMX 261450
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 AM CST FRI FEB 26 2016


...The flood warning is cancelled for the Locust Fork At Sayre...
...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Levels have fallen below flood stage at Sayre...and the flood warning
is no longer in effect there. However...a flood warning remains in 
effect for the Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by [  ] morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-261520-
/O.CAN.KBMX.FL.W.0021.000000T0000Z-160226T1630Z/
/SAYA1.1.ER.160224T2215Z.160225T2100Z.160226T0650Z.NO/
850 AM CST FRI FEB 26 2016

The Flood Warning is cancelled for
  The Locust Fork At Sayre.
* AT 8 AM Friday the stage was 20.6 feet. 
* Fell below flood stage at 12:50 AM Friday.
* Flood Stage is 25 feet. 
* Forecast...The river will continue to fall to 12.6 feet by Saturday
  morning .
* Impact...At 25 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-270250-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160229T1305Z/
/WLDA1.1.ER.160225T1232Z.160227T0000Z.160229T0105Z.NO/
850 AM CST FRI FEB 26 2016

...Flood Warning extended until Monday morning...
The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Monday morning...or until the Warning is cancelled.
* At 8:15 AM Friday The stage Was 92.6 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river was nearing crest...and will begin to 
  fall by tonight. The river will drop below Flood Stage Sunday 
  evening.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 
  feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
784 
WGUS84 KBMX 270340
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CST FRI FEB 26 2016


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Minor flooding continues along the lower Black Warrior River...and a
flood warning remains in effect for the Black Warrior River near
Seldon Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-271540-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160228T1130Z/
/WLDA1.1.ER.160225T1232Z.160226T1445Z.160227T2330Z.NO/
940 PM CST FRI FEB 26 2016

The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Saturday night...or until the Warning is cancelled.
* At  9:15 PM Friday the stage was 92.5 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue to fall below Flood Stage by 
  tomorrow afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
136 
WGUS84 KBMX 271412
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 AM CST SAT FEB 27 2016


...The flood warning continues for the Black Warrior River at Selden 
Lock and Dam...

.Rainfall earlier this week has produced water rises on the Black 
Warrior River at Selden Lock and Dam... and a flood warning remains 
in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-280212-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160228T1229Z/
/WLDA1.1.ER.160225T1232Z.160226T1445Z.160228T0029Z.NO/
812 AM CST SAT FEB 27 2016

...Flood Warning extended until Sunday morning...The FLood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* until Sunday morning...or until the Warning is cancelled.
* At 7:15 AM Saturday The stage Was 92 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue to fall to below Flood Stage by 
  this evening.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
539 
WGUS84 KBMX 280241
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CST SAT FEB 27 2016


...The flood warning is cancelled for the Black Warrior River At 
Selden Lock and Dam...

.Levels have now fallen below established flood stage along the
Black Warrior River at Seldon lock and Dam. Therefore the flood 
warning has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last statement issued for this event.

&&

ALC063-065-091-280311-
/O.CAN.KBMX.FL.W.0014.000000T0000Z-160228T1229Z/
/WLDA1.1.ER.160225T1232Z.160226T1445Z.160228T0012Z.NO/
841 PM CST SAT FEB 27 2016

The Flood Warning is cancelled for
  The Black Warrior River At Selden Lock and Dam.
* At  8:15 PM Saturday the stage was 89.7 feet. 
* Flood Stage is 90 feet. 
* Fell below Flood Stage at  6:12 PM Saturday.
* Forecast...The river will continue to fall.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:18 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 22, 6:18 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST MON FEB 22 2016

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

A COLD FRONT HAS MOVED INTO NORTH ALABAMA AND WAS LOCATED JUST
NORTHWEST OF A TUSCALOOSA TO BIRMINGHAM LINE. THE FRONT WILL
CONTINUE TO SINK SOUTHWARD AND STALL NEAR I-20 THIS EVENING.
WIDESPREAD RAIN WILL CONTINUE OVERNIGHT WITH THE HEAVIEST RAINFALL
TOTALS SOUTH OF I-20. RAINFALL TOTALS OF 1-2 INCHES POSSIBLE
ALONG AND SOUTH OF I-20...BUT THE PROLONGED NATURE OF THE RAIN
SHOULD HINDER ANY FLASH FLOOD ISSUES. THE HYDROLOGICAL DISCUSSION
IS BELOW.

THE WIDESPREAD RAIN SHOULD TAPER OFF DURING THE DAY TUESDAY AS
THE LEAD SHORT WAVE TROF PULLS OFF TO THE EAST AND THE TEXAS STORM
SYSTEM BEGINS TO DEEPEN. THERE WILL STILL BE PLENTY OF MOISTURE
AROUND ON TUESDAY AND ANY DAYTIME HEATING WILL TRIGGER SHOWER
DEVELOPMENT...SO KEPT RAIN CHANCES IN THE 60-70 PERCENT RANGE. ANY
SEVERE THREAT WILL BE LIMITED TO THE LATE AFTERNOON ACROSS THE FAR
SOUTHWEST COUNTIES AS DISCRETE SUPERCELLS COULD DEVELOP. THE MAIN
EVENT WILL BE TUESDAY NIGHT AS A SURFACE LOW DEEPENS AND TRACKS
NORTHEAST TOWARDS WESTERN TENNESSEE. CENTRAL ALABAMA WILL BE ON
THE WARM AND UNSTABLE SIDE OF THE LOW PRESSURE SYSTEM AS THE
LARGE SCALE FORCING OVERRIDES STRONG SHEAR ALREADY IN PLACE.
SHEAR PARAMETERS ARE NOT AN ISSUE WITH THIS SYSTEM...BUT
INSTABILITY IS ALSO AN ISSUE WITH OVERNIGHT SYSTEMS. THE BEST
INSTABILITY WILL BE ACROSS THE SOUTHERN HALF OF CENTRAL
ALABAMA...AND THIS AREA IS WITHIN THE ENHANCED AND MODERATE AREA
FROM THE STORM PREDICTION CENTER. GRADIENT WINDS JUST AHEAD OF THE
MAIN SQUALL LINE WILL ALSO BE ISSUE AS THE LOW LEVEL JET DEVELOPS
OVER THE AREA. MODELS SHOW 925MB WINDS NEAR 55 MPH TUESDAY
NIGHT...WITH BOUNDARY LAYER WINDS NEAR 30 MPH. GUSTS WILL LIKELY
APPROACH 40 MPH AT TIMES DURING THE PEAK PERIOD.

THE SQUALL LINE SHOULD BE EXITING EAST ALABAMA AROUND 3 AM WEDNESDAY.
THERE WILL BE PLENTY OF WRAP AROUND MOISTURE ON WEDNESDAY...SO
RAIN CHANCES WILL REMAIN FAIRLY HIGH IN THE EAST AND NORTH DURING
THE MORNING HOURS. STRONG COLD AIR ADVECTION WILL PERSIST THROUGH
THURSDAY AND WINDS WILL CONTINUE IN THE 10 TO 20 MPH RANGE. LIGHT
RAIN WILL LINGER ACROSS NORTH ALABAMA WEDNESDAY NIGHT. IT LOOKS
LIKE THE LOW LEVELS WILL REMAIN WARM ENOUGH FOR THE PRECIPITATION
TO REMAIN ALL RAIN. THE EXCEPTION MAY BE THE HIGHER ELEVATIONS OF
NORTHEAST ALABAMA WHICH MAY BE COLD ENOUGH FOR SOME LIGHT SNOW.

DRY CONDITIONS AND A GRADUAL WARMING TREND FRIDAY THROUGH THE
WEEKEND. ANOTHER STORM SYSTEM WILL PASS TO THE NORTH OF ALABAMA ON
MONDAY AND PUSH A COLD FRONT INTO ALABAMA...AND INTRODUCED A
CHANCE OF SHOWERS.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

LARGE AREA OF RAIN ACROSS MOST OF CENTRAL ALABAMA CONTINUES THIS
EVENING...AND DECREASES IN COVERAGE FROM WEST TO EAST TONIGHT. CAN
NOT RULE OUT NO SHOWER OR RAIN ACTIVITY AREAWIDE....BUT THINK THE
CHANCE OF A LULL IN ACTIVITY IS HIGH ENOUGH TO REMOVE RA AND SHRA
WORDING FROM THE TERMINAL FORECAST FOR A PERIOD OF TIME LATE TONIGHT
AND EARLY TUESDAY MORNING.

HOWEVER...CEILINGS AND VISIBILITIES WILL LOWER THIS EVENING AND
ESPECIALLY AS RAINFALL COMES TO AN END. IFR CONDITIONS ARE POSSIBLE
THIS EVENING...DECREASING TO LIFR LATER TONIGHT. SOME IMPROVEMENT IS
EXPECTED IN BOTH VIS AND CIG TUESDAY MORNING...AS SHOWERS REDEVELOP
ACROSS THE AREA.

14

&&

.FIRE WEATHER...

HIGH RAIN CHANCES WILL CONTINUE THROUGH WEDNESDAY MORNING AS A
FRONT STALLS ACROSS THE AREA TONIGHT AND A STRONG STORM SYSTEM
MOVES THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY. SEVERE STORMS
POSSIBLE TUESDAY NIGHT. NO CRITICAL FIRE WEATHER CONCERNS
EXPECTED.

&&

.HYDROLOGY...

A VERY ACTIVE WEATHER PATTERN WILL PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL ALABAMA THROUGH EARLY WEDNESDAY MORNING. RAINFALL
AMOUNTS OVER THE PAST 24 HOURS HAVE BEEN MOSTLY LESS THAN ONE-HALF
INCH IN MOST AREAS...ALTHOUGH THERE HAVE BEEN ISOLATED POCKETS OF
1 TO 2 INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS
FORECAST FOR AREAS SOUTH OF I-20 THROUGH TUESDAY AFTERNOON...WITH
GENERALLY LESS THAN 1 INCH NORTH OF I-20. THE RAIN SHOULD FALL
OVER A LONG ENOUGH DURATION TO PREVENT ANY WIDESPREAD FLOODING
ISSUES...ALTHOUGH SOME MINOR FLOODING OF CREEKS AND ROADWAYS MAY
OCCUR.

THE HIGHER FLASH FLOOD THREAT MAY COME TUESDAY NIGHT AS A SQUALL
LINE PUSHES EASTWARD ACROSS CENTRAL ALABAMA. DUE TO THE RAINFALL
EXPECTED OVER CENTRAL ALABAMA THROUGH TUESDAY AFTERNOON...SOIL
CONDITIONS WILL ALREADY BE NEARLY SATURATED. THE INTENSE LINE OF
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OVER SHORT PERIOD OF
TIME...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MAY
BE ISSUED IN LATER FORECASTS IF SIGNIFICANT RAINFALL OCCURS THIS
AFTERNOON AND TONIGHT.

IN ADDITION TO FLASH FLOODING...RIVER FLOODING MAY ALSO BECOME AN
ISSUE AS THE WEEK PROGRESSES. SIGNIFICANT RISES ARE FORECAST ALONG
THE TOMBIGBEE AND BLACK WARRIOR RIVERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     52  65  54  55  36 / 100  70 100  80  30
ANNISTON    54  67  56  56  36 / 100  70 100  80  30
BIRMINGHAM  55  67  53  53  36 / 100  70 100  70  30
TUSCALOOSA  55  69  52  53  37 / 100  70 100  60  20
CALERA      56  68  53  53  37 / 100  70 100  60  20
AUBURN      55  70  57  58  38 / 100  70 100  60  20
MONTGOMERY  57  73  56  57  38 / 100  70 100  50  10
TROY        57  73  57  59  39 /  80  70 100  40  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Feb 22, 4:54 AM CST, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 AM CST MON FEB 22 2016

ALZ011>015-017>050-231400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
454 AM CST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL BE LIKELY LATE TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. ALL TYPES OF SEVERE WEATHER WILL BE
POSSIBLE INCLUDING TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND
LARGE HAIL. SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA BEGINNING AS EARLY AS 4PM ACROSS WESTERN AND SOUTHWESTERN
COUNTIES...AND LASTING AS LATE AS 4AM FOR EASTERN AND SOUTHEAST
COUNTIES. THE GREATEST THREAT FOR SEVERE STORMS WILL EXIST ALONG
AND SOUTH OF A LINE FROM MILLPORT...TO WARRIOR...TO JACKSONVILLE.

PLEASE STAY TUNED FOR THE LATEST UPDATES...AS SEVERE THREAT TIMING
AND IMPACT AREAS WILL CHANGE AS WE GET CLOSER TO TUESDAY. HAVE
YOUR SEVERE WEATHER PLANS READY FOR ACTIVATION WHEN WATCHES OR
WARNINGS ARE ISSUED.

STRONG GRADIENT WINDS WILL ACCOMPANY THE STORM SYSTEM ON
TUESDAY...AND PREVAILING WINDS OUTSIDE OF THUNDERSTORMS WILL
INCREASE AROUND 20 TO 25 MPH. SOME GUSTS OF 30 TO 35 MPH ARE ALSO
LIKELY. A WIND ADVISORY MAY BE NEEDED TUESDAY THROUGH THE DAY ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.

In the hours before

Local storm report, Feb 22, 3:26 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CST MON FEB 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HEAVY RAIN       EASTABOGA               33.61N 86.02W
02/22/2016  E0.00 INCH       CALHOUN            AL   BROADCAST MEDIA

            LOCALIZED FLOODING DUE TO HEAVY RAIN CLOSED U.S. HIGHWAY
            78 AT MUDD STREET.

&&

JH
Local storm report, Feb 22, 5:44 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CST MON FEB 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HEAVY RAIN       4 ENE CLEVELAND         34.02N 86.50W
02/22/2016  E0.00 INCH       BLOUNT             AL   BROADCAST MEDIA

            LOCALIZED FLOODING CAUSED BY HEAVY RAIN ALONG COUNTY ROAD
            26 IN THE BERRY MOUNTAIN AREA.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 8:37 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter4 days
Feb 22, 8:50 PM CSTRiver Flood WarningBMXSumter4 days
Feb 23, 3:05 AM CSTFlash Flood WatchBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 29 more20 hr
Feb 23, 3:17 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more42 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.